Alert archive / Wisconsin / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jun 23, 2025, 8:24 PM CDT for Dane County, Iowa County, Wisconsin. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2025, 8:24 PM CDT (01:24 UTC)
- Expired
- Jun 23, 2025, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dane County, WI, Iowa County, WI
The radar
The Milwaukee radar (KMKX), 121 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:56 PM CDT | FLOOD | 1 Ssw Mineral Point, WI | Reports of multiple county roads flooded on the south side of Mineral Point. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
597
WGUS53 KMKX 240124
FFWMKX
WIC025-049-240430-
/O.NEW.KMKX.FF.W.0004.250624T0124Z-250624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
824 PM CDT Mon Jun 23 2025
The National Weather Service in Milwaukee/Sullivan has issued a
* Flash Flood Warning for...
West Central Dane County in south central Wisconsin...
Southern Iowa County in south central Wisconsin...
* Until 1130 PM CDT.
* At 824 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mount Horeb, Dodgeville, Mineral Point, Barneveld, Blue Mounds,
Ridgeway, Linden, Rewey, Jonesdale, London and Blue Mound St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4306 8969 4298 8969 4284 9009 4281 9018
4282 9043 4288 9043 4297 9023 4305 8990
FLASH FLOOD...RADAR INDICATED
$$
KUROSKI2 follow-up statements
376
WGUS73 KMKX 240205
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
905 PM CDT Mon Jun 23 2025
WIC025-049-240430-
/O.CON.KMKX.FF.W.0004.000000T0000Z-250624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dane WI-Iowa WI-
905 PM CDT Mon Jun 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT THIS
EVENING FOR WEST CENTRAL DANE AND SOUTHERN IOWA COUNTIES...
At 905 PM CDT, local law enforcement reported flooded county roads
just outside of Mineral Point. Between 2 and 3 inches of rain have
fallen across southern Iowa County into far western Dane County.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mount Horeb, Dodgeville, Mineral Point, Barneveld, Blue Mounds,
Ridgeway, Linden, Rewey, Jonesdale, London and Blue Mound St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4306 8969 4298 8969 4284 9009 4281 9018
4282 9043 4288 9043 4297 9023 4305 8990
FLASH FLOOD...OBSERVED
$$
GEHRING606
WGUS73 KMKX 240328
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
1028 PM CDT Mon Jun 23 2025
WIC025-049-240430-
/O.CON.KMKX.FF.W.0004.000000T0000Z-250624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dane WI-Iowa WI-
1028 PM CDT Mon Jun 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT THIS
EVENING FOR WEST CENTRAL DANE AND SOUTHERN IOWA COUNTIES...
At 1028 PM CDT, Doppler radar and automated rain gauges indicated
showers and isolated thunderstorms producing light to moderate rain,
but heavy rain earlier produced 2 to 3 inches of rain. Additional
rainfall amounts up to 0.5 inches are possible in the warned area.
Flash flooding is already occurring. A road was flooded and closed
near Mineral Point.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mount Horeb, Dodgeville, Mineral Point, Barneveld, Blue Mounds,
Ridgeway, Linden, Rewey, Jonesdale, London and Blue Mound St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4306 8969 4298 8969 4284 9009 4281 9018
4282 9043 4288 9043 4297 9023 4305 8990
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
GEHRINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:20 PM CDT, 5 hours 4 minutes earlier. Its key messages:
- Heat headlines remain in effect until 7 PM CDT.
- A line of thunderstorms is expected to move southeastward across the region this afternoon and evening, weakening and stalling nearby into the overnight hours. A level 2 out of 5 severe risk is present, mainly on account of thunderstorm wind gusts. Localized heavy rainfall will also be a concern.
- Multiple rounds of thunderstorms and a level 2 out of 4 risk for excessive rainfall will be present Tuesday through Thursday, as the surface front stalls overhead.
Area forecast discussion, Jun 23, 3:20 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
320 PM CDT Mon Jun 23 2025
.KEY MESSAGES...
- Heat headlines remain in effect until 7 PM CDT.
- A line of thunderstorms is expected to move southeastward
across the region this afternoon and evening, weakening and
stalling nearby into the overnight hours. A level 2 out of 5
severe risk is present, mainly on account of thunderstorm wind
gusts. Localized heavy rainfall will also be a concern.
- Multiple rounds of thunderstorms and a level 2 out of 4 risk
for excessive rainfall will be present Tuesday through
Thursday, as the surface front stalls overhead.
&&
.SHORT TERM...
Issued 320 PM CDT Mon Jun 23 2025
Tonight through Tuesday night:
A Severe Thunderstorm Watch is in effect west of a Monroe to
Sheboygan line at the moment as we monitor a broken line of
showers and thunderstorms approaching from central WI. With
roughly 3000 joules MLCAPE, and over 1000 joules of DCAPE
(strong cold pooling expected due to dry air aloft), the primary
hazard with these storms will be damaging wind gusts. The line
of storms is expected to track southeastward through the
remainder of this afternoon and evening before weakening into
tonight.
Heat headlines expire at 7 PM CDT today as convection and the
shutdown of daytime heating work together to cool things off.
Even with the stalling cold front and convection, we only drop
to around 70 degrees flat for an overnight low temp tonight.
Though it will be noticeably cooler Tuesday, the air will
remain warm and muggy (dewpoints in the low 70s and highs), with
the warmest temperatures (highs in the upper 80s) expected
further south (pending frontal boundary placement).
Additional rounds of showers and thunderstorms expected on
Tuesday, primarily (but not exclusively) in the afternoon and
early evening hours. Though the severe weather threat decreases
to a level 1 out of 5, the excessive rainfall risk remains a
level 2 out of 4 given the high PWAT values (around 2") overhead
and the potential for training convection.
Sheppard
&&
.LONG TERM...
Issued 320 PM CDT Mon Jun 23 2025
Wednesday through Monday:
As high pressure over Canada interacts with subtropical high
pressure over the southeastern CONUS, the surface baroclinic zone
remains stalled nearby. Periods of showers and thunderstorms are
expected to continue developing along the boundary Wednesday and
Wednesday night (widespread 40-75% rain chances). Exact rain chances
/ amounts, and storm intensity will depend on the exact location of
the boundary (how close it is) and the timing of perturbations
triggering convection along it, both of which are uncertain. With
any convection overhead, training storms and localized heavy
rainfall will remain a possibility (level 2 out of 4 risk, highest
further north). If a lull in activity were to occur in the morning /
early afternoon (allowing for diurnal destabilization) a few
stronger storms could occur. For the time being, most models are
placing the theta-e gradient (boundary) further north, allowing the
majority of Wednesday / Wednesday night's rain to fall closer to
Wausau, though this could easily change, and even those solutions
still place some rain in our region.
For Thursday, a 500-250mb trough in the jet begins to interact with
the baroclinic zone, developing a surface low pressure to our west.
This could allow southwesterly sfc flow to develop and lift a warm
sector nearby / overhead. The approach of the low and advection of
unstable air from the south allows for continued 50-80% rain
chances, and exactly how this shakes out will again depend on
initial surface boundary placement and low pressure track.
Precip chances decrease to 20-35% for Friday, given that the
favored model solution is for us to be in the wake of the
departing low pressure, leaving potential for us to be in the
dry slot of the system. Some model solutions do leave the
baroclinic zone nearby (and some additional shower / storm
chances).
Light southerly flow likely to continue into Saturday along with the
25% chances for showers / storms. Low predictability from this
period onwards, but a trough in the jet would suggest an
increase in precip chances into Sunday.
Sheppard
&&
.AVIATION...
Issued 320 PM CDT Mon Jun 23 2025
Scattered to broken diurnal cumulus and breezy southwest winds
are present ahead of the approaching cold front (in central WI
as we speak), ceilings around 4 to 5 thousand feet (VFR).
Clusters of storms along the front in central WI are expected to
evolve into a broken line and push southeastward through the
rest of the afternoon and evening before weakening as the front
stalls out tonight (storms may or may not reach far southeastern
WI, roughly a 50/50 chance). A few strong storms will be
possible, with cumulonimbus bases around 4,500 ft initially,
with some lower ceilings (MVFR) possible behind the storms, and
anywhere storms linger for longer than an hour or two.
Late tonight, storms are expected to decrease in coverage,
though the remnants of the stalled front will be nearby (PROB30
groups for continued showers or weaker storms in the TAFs).
Mostly light and variable winds (predominantly northeast
towards central WI) through Tuesday, with additional rounds of
scattered showers and thunderstorms likely at times.
Sheppard
&&
.MARINE...
Issued 320 PM CDT Mon Jun 23 2025
Gusty southwest winds expected over nearshore zones ahead of the
approaching cold front. The existing Small Craft Advisory
expires at 9 PM CDT this evening, with light westerly winds
behind the front late tonight. Along the front, showers and
thunderstorms are expected. Thunderstorms will be capable of
damaging winds, as well as an abrupt wind shift from southwest
to due west or northwest.
Low pressure around 29.7 inches continues eastward from eastern
Ontario Canada today, with a cold front extending southwest of it
drifting into the northern two thirds of Lake Michigan later this
afternoon into this evening, accompanied by a broken line of
thunderstorms capable of strong wind gusts. Ahead of the front,
breezy south to southwest continue.
The front stalls over the southern end of the lake Tuesday
morning through at least Thursday. As a result, winds will be
modest, with generally north winds through the work week until
south winds return on Thursday as the front briefly lifts north
ahead of approaching low pressure. With the presence of the front,
multiple round of thunderstorms are expected throughout the
upcoming week.
Sheppard
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ067-
WIZ068-WIZ069-WIZ070 until 7 PM Monday.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 9 PM
Monday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jun 23, 3:22 AM CDT, 17 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 322 AM CDT Mon Jun 23 2025 WIZ046-047-051-052-056>060-062>072-240830- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 322 AM CDT Mon Jun 23 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Hot and humid conditions stick around today with heat indices between 100 and 105. Heat headlines continue until this evening. A line of storms will develop over central Wisconsin and move into southwest and south central Wisconsin during the evening before weakening. A few strong storms with gusty winds will be possible, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances for thunderstorms at times Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday afternoon and evening. LMZ643>646-240830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 322 AM CDT Mon Jun 23 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect Monday through Monday evening, due to gusty south to southwest winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances for thunderstorms at times Monday afternoon through Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-240830- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 322 AM CDT Mon Jun 23 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms capable of gusty winds will move over the northern two-thirds of the lake this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances of thunderstorms at times Tuesday through Thursday. www.weather.gov/mkx
In the hours before
Local storm report, Jun 23, 6:51 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
651 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Dmg Montello 43.79N 89.33W
06/23/2025 Marquette WI 911 Call Center
Numerous reports of trees down throughout
the county.
&&
JPGLocal storm report, Jun 23, 6:56 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
656 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tstm Wnd Dmg 1 S Portage 43.54N 89.47W
06/23/2025 Columbia WI 911 Call Center
Dispatch reports numerous trees down through
the county.
&&
JPGLocal storm report, Jun 23, 6:58 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
658 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg Baraboo 43.47N 89.75W
06/23/2025 Sauk WI 911 Call Center
Dispatch reports numerous trees down
scattered across the county.
&&
JPGLocal storm report, Jun 23, 7:00 PM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
700 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Dmg Waupun 43.63N 88.73W
06/23/2025 Dodge WI Public
Trees uprooted in Waupun.
&&
JPGLocal storm report, Jun 23, 7:02 PM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
702 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Tstm Wnd Dmg Brandon 43.74N 88.78W
06/23/2025 Fond du Lac WI Public
Multiple large branches and some trees down.
&&
JPGLocal storm report, Jun 23, 7:03 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
703 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg Marquette 43.75N 89.14W
06/23/2025 Green Lake WI Emergency Mngr
Scattered trees downed throughout the
county.
&&
JPGThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:27 PM CDT | Special Marine Warning | MKX | 48 min | |
| Jun 23, 7:49 PM CDT | Areal Flood Advisory | MKX | Dane, Iowa, Lafayette | 3 hr |
| Jun 23, 9:16 PM CDT | Areal Flood Advisory | MKX | Dane, Green, Iowa, Lafayette, Rock | 3 hr |
| Jun 24, 12:01 PM CDT | Special Weather Statement | MKX | Racine | 29 min |
| Jun 24, 4:36 PM CDT | River Flood Warning | MKX | Lafayette | 12 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.